MAUDE Adverse Event Report: AESCULAP AG KERRISON DET130 DEG UP 4MM 200MMREG; PUNCH, SURGICAL

AESCULAP AG KERRISON DET130 DEG UP 4MM 200MMREG; PUNCH, SURGICAL
Model Number FK915R
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a kerrison det130 deg up 4mm 200mmreg (part # fk915r) was used during a procedure performed on (b)(6) 2021.According to the complainant, the kerrison tip bent.Follow-up information was received on (b)(6) 2021 which revealed that the patient was injured during the procedure.Reportedly, a "dural tear" occurred that the surgeon had to patch.The complaint device was returned to the manufacturer for evaluation.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
Additional information: a surgical delay of approximately thirty (30) minutes was reported.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the products arrived in a used condition.The investigation was carried out visually and microscopically with the digital microscope and the digital-camera.Reference (b)(4): we made a visual inspection of the product, here we detected a deformed tip of the product.Batch history review: the device quality and manufacturing history records (dhr) will be checked for the leading device(s) lot number(s) from the quality coordinator of the production plant.The results of the review will be documented in pc notification.If the review shows any conspicuities, the report will be updated and actions will be initiated.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
KERRISON DET130 DEG UP 4MM 200MMREG
Common Device Name
PUNCH, SURGICAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen 78501
MDR Report Key12782830
Report Number2916714-2021-00215
Device Sequence Number14958903
Product Code LRY
UDI-Device Identifier04041906113308
UDI-Public4041906113308
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
Report Date (Section F) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK915R
Device Catalogue NumberFK915R
Device Lot Number4512227279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/28/2021
Event Location Hospital
Date Report to Manufacturer10/28/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date03/23/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA11/09/2021